MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL STERILE LATARJET SCREW, 34MM; SOFT-TISSUE, ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SARL STERILE LATARJET SCREW, 34MM; SOFT-TISSUE, ANCHOR, NON-BIOABSORBABLE
Model Number 288225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This is report 2 of 2 for (b)(4).It was reported by the sales rep in sweden that during an unknown procedure on an unknown date, a sterile latarjet screw, 34mm and a sterile latarjet screw, 36mm devices were used.According to the report, both screws were found broken at postop x-ray approximately five weeks after the surgery.It was further reported that the patient underwent a severe epileptic attack, hence the trauma leading to breakage of the screws.It was reported that a revision surgery was planned.It was reported that the patient had not received medical nor surgical treatments for the broken screws but increased medical pain relievers.The status of the patient was unknown.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed asappropriate.Investigation summary the complaint device is not being returned, therefore unavailable for a physical evaluation, however two bone scan images were provided.Upon visual inspection of the images, it can be observed the screws broken and away from the original position.A manufacturing record evaluation was performed for the finished device 9l37835 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection result, this complaint can be confirmed.The possible root cause can be attributed to the epileptic attack the patient had.As per ifu 133314; until firm bone union is achieved, the patient should restrict physical activities which would place stress upon the devices.Detailed written instructions on such limitations should be given to the patient.The patient must be warned that complications such as bending or breakage of the device may occur as a result of weight bearing or muscle activity, however this cannot be conclusively determined.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.

Brand Name
STERILE LATARJET SCREW, 34MM
Common Device Name
SOFT-TISSUE, ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin blanc 38
le locle CH-24 00
SZ  CH-2400
Manufacturer (Section G)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle CH-24 00
SZ   CH-2400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16684106
Report Number1221934-2023-01495
Device Sequence Number17967489
Product Code HWC
UDI-Device Identifier10886705027026
UDI-Public10886705027026
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K110763
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288225
Device Catalogue Number288225
Device Lot Number9L37835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown